MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572340
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.
 
Event or Problem Description
It was reported to boston scientific corporation that an epic biliary stent was to be implanted in the common bile duct to treat a 4cm cholangiocarcinoma during a stent placement procedure performed on (b)(6) 2023.The patient's anatomy was tortuous and was dilated prior to stent placement.During the procedure, the stent was unable to deploy completely even after multiple attempts.The stent was partially covered by the outer sheath on the delivery system when it was removed from the patient.A non-boston scientific device was used to complete the procedure.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block b1 (adverse event or product problem) and d4 (catalog number and unique identifier udi number) have been corrected.Block g1 (mfr contact first name and last name, phone number, and email) has been updated.Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Block h11: an epic biliary stent and delivery system were received for analysis.The stent was received partially deployed on the delivery system.Visual inspection found no issues with the tip of the device, no kinks or damage to the outer sheath, and the handle rack had no issues or damage to the handle.The device was received with the rack extended on the device.Functional inspection found that the stent was unable to deploy as the thumb wheel would not turn any further.The handle was then opened with no damage found inside, the stainless-steel shaft was able to be extended, and the stent was able to be deployed.The stent was noted to be damaged.No other problems were noted with the stent and delivery system.Product analysis confirmed the reported events of stent partially deployed.The stent was damaged most likely due to when the user was attempting to deploy the stent in the challenging patient's anatomy.The investigation concluded that the device encountered difficult patient anatomy could have contributed to the difficulty in deploying the stent during the procedure.Therefore, taking all available information into consideration, the selected most probable cause is adverse event related to patient condition.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.

Brand Name
EPIC? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key18032132
Report Number3005099803-2023-05837
Device Sequence Number7018068
Product Code FGE
UDI-Device Identifier08714729896968
UDI-Public(01)08714729896968(17)250108(10)30816756
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2025
Device Model NumberM00572340
Device Catalogue NumberM00572340
Device Lot Number0030816756
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer08/06/2025
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient RaceAsian